Lightning, Smith
- When
- June 26, 1:45 PM CST
- Where
- Smith County, Tyler
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.350, -95.300
Lightning destroyed a power pole and knocked down power lines at the 2900 block of Robertson Road.
A strong sea-breeze boundary moved quickly northward out of southeast Texas and southwest Louisiana during the afternoon hours of the 26th. A strong line of thunderstorms developed along the leading edge of the boundary causing sporadic strong winds that downed a few trees and power lines across portions of northeast Texas and northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong sea-breeze boundary moved quickly northward out of southeast Texas and southwest Louisiana during the afternoon hours of the 26th. A strong line of thunderstorms developed along the leading edge of the boundary causing sporadic strong winds that downed a few trees and power lines across portions of northeast Texas and northwest Louisiana. Cloud to ground lightning was very intense as well and lightning resulted in scattered power outages in southwest Arkansas and northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 26, 9:45 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT TUE JUN 26 2007
.DISCUSSION...
AFTER REVIEWING LAST NIGHTS RAINFALL...IT NOW MAKES SENSE TO
EXPAND THE FLASH FLOOD WATCH NORTH INTO SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS. RAINFALL AMOUNTS SINCE YESTERDAY
AFTERNOON ARE NEAR 4 INCHES IN SOME LOCATIONS IN THIS AREA...
SO IF ADDITIONAL HEAVY RAIN OCCURS THIS AFTERNOON AS FORECAST...
IT COULD LEAD TO FLASH FLOODING. WILL MAKE THE DECISION ABOUT
EXTENDING THE WATCH INTO TONIGHT LATER THIS AFTERNOON. IF ADDITIONAL
HEAVY RAINFALL DOES NOT OCCUR...WILL NOT EXTEND THE WATCH.
MOST FORECAST ELEMENTS LOOKS OK...BUT 90 PERCENT POPS OVER SUCH A
LARGE COULD BE A LITTLE HIGH. ALSO WITH THE CLOUDS THINNING OUT
ACROSS EAST TEXAS...WILL NEED TO BUMP HIGHS INTO THE UPPER 80S SOUTH
AND MID 80S NORTHEAST TEXAS.
&&
.AVIATION...
MORNING IFR CIGS IN NE TX HAVE BEGUN TO GO SCT...WITH LOW CLOUDS
ALMOST ABSENT FURTHER EAST. TEMPS RISING SLOWLY BUT ENOUGH TO BRING
VIS BACK TO VFR. 12Z SOUNDING DRY BETWEEN MORNING INVERSION AND MID
LEVELS. HOWEVER...ONSET OF MIDDAY OR AFTN CONVECTION SHOULD MORE
READILY BRING IFR CONDITION AS AIR BECOMES INCREASINGLY SATURATED IN
LOW LEVELS. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 72 89 72 / 70 60 60 30
MLU 88 71 90 70 / 70 30 70 30
DEQ 82 70 85 69 / 80 60 80 30
TXK 85 70 87 71 / 80 60 80 30
ELD 87 70 89 70 / 70 30 60 30
TYR 86 73 88 72 / 80 60 60 30
GGG 86 72 88 72 / 80 60 60 30
LFK 88 73 89 72 / 80 60 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: HOWARD...LITTLE RIVER...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...
AND WOOD.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 26 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS THE FOUR STATE REGION. WHILE A FEW THUNDERSTORMS WILL BE CAPABLE OF WINDS UP TO 40 MPH...AND FREQUENT LIGHTNING...THE MAIN THREAT IS HEAVY RAIN. HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS MUCH OF THE AREA. ADDITIONAL HEAVY RAIN IS LIKELY...AND WILL RESULT IN RAPID RUNOFF. RIVER FLOODING AND FLASH FLOODING ARE THE PRIMARY WEATHER CONCERNS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE RISK OF HEAVY RAIN...AND FLASH FLOODING...WILL CONTINUE THROUGH AT LEAST WEDNESDAY AS AN UPPER LEVEL STORM SYSTEM REMAINS NEARLY STATIONARY OVER NORTHERN TEXAS. WITH MOISTURE ABUNDANT THROUGH THE END OF THE WORKWEEK...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION DURING THE NEXT SEVERAL DAYS. IN ADDITION TO HEAVY RAIN... GUSTY WINDS...AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... LIMITED ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED IN SUPPORT OF FLASH FLOODING AND ISOLATED SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT.
The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
3 thunderstorm wind, 1 lightning. Local standard time, as filed.
Lightning destroyed a power pole and knocked down power lines at the 2900 block of Robertson Road.
One tree was downed on Hwy 21 west of Alto, Texas.
One tree down along Hwy. 110 just south of town.
A large tree fell on Mound Street at Hughes. The tree knocked over power lines as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38930, 38933, 38934, 38935.